Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 227, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 19, 2016, 6:38 PM EDT for Wilson County, North Carolina. It was in force for 67 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2016, 6:38 PM EDT (22:38 UTC)
- Expired
- Jul 19, 2016, 7:45 PM EDT
- In force
- 67 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 49 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 6:40 PM EDT | TSTM WND DMG | 4 S Sims, NC | ONE TREE DOWN ON ROCK RIDGE SIMS ROAD NEAR LUTHER ROAD. |
| Jul 19, 6:40 PM EDT | TSTM WND DMG | 4 S Sims, NC | ONE TREE DOWN ON ROCKY RIDGE SIMS ROAD NEAR LUTHER ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.6 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1477 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
471
WUUS52 KRAH 192238
SVRRAH
NCC195-192345-
/O.NEW.KRAH.SV.W.0227.160719T2238Z-160719T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
638 PM EDT TUE JUL 19 2016
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WILSON COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 745 PM EDT
* AT 638 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WILSON...OR
17 MILES SOUTH OF NASHVILLE...MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WILSON...ELM CITY...LUCAMA...STANTONSBURG...BLACK CREEK...
SARATOGA...SIMS...WILLBANKS...BUCKHORN RESERVOIR AND NEW HOPE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3557 7782 3559 7782 3558 7783 3558 7789
3560 7806 3559 7807 3561 7813 3571 7816
3573 7819 3574 7818 3575 7814 3581 7798
3581 7775 3573 7772 3568 7766
TIME...MOT...LOC 2238Z 280DEG 12KT 3572 7802
HAIL...1.00IN
WIND...60MPH
$$
772 follow-up statements
052
WWUS52 KRAH 192309
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
709 PM EDT TUE JUL 19 2016
NCC195-192345-
/O.CON.KRAH.SV.W.0227.000000T0000Z-160719T2345Z/
WILSON NC-
709 PM EDT TUE JUL 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR WILSON COUNTY...
AT 708 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF FREMONT...OR 18 MILES NORTHEAST OF SMITHFIELD...MOVING EAST AT 20
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WILSON...LUCAMA...STANTONSBURG...BLACK CREEK...SARATOGA...
WILLBANKS AND BUCKHORN RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3557 7782 3559 7782 3558 7783 3558 7789
3560 7806 3559 7807 3561 7813 3571 7816
3574 7818 3574 7802 3573 7781 3578 7774
3573 7772 3568 7766
TIME...MOT...LOC 2308Z 290DEG 16KT 3564 7806
HAIL...<.75IN
WIND...60MPH
$$
77005
WWUS52 KRAH 192335
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
735 PM EDT TUE JUL 19 2016
NCC195-192345-
/O.EXP.KRAH.SV.W.0227.000000T0000Z-160719T2345Z/
WILSON NC-
735 PM EDT TUE JUL 19 2016
...THE SEVERE THUNDERSTORM WARNING FOR WILSON COUNTY WILL EXPIRE AT
745 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAS EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.
LAT...LON 3557 7782 3559 7782 3558 7783 3558 7789
3560 7806 3559 7807 3561 7813 3571 7816
3574 7818 3574 7802 3573 7781 3578 7774
3573 7772 3568 7766
TIME...MOT...LOC 2333Z 280DEG 12KT 3564 7806
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:22 PM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jul 19, 3:22 PM EDT, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 322 PM EDT TUE JUL 19 2016 .SYNOPSIS... A cold front will approach the area tonight and cross the Carolinas by Wednesday. A strong upper level ridge over the central US will expand east through the end of the week. && .NEAR TERM /THROUGH TONIGHT/... As of 1000 AM Tuesday... NC remains within a northwest flow regime today on the eastern periphery of a strong mid/upper level ridge over the central US. At the surface, a prefrontal trough (the front itself draped across the Ohio Valley and lower Midwest) extends across southern VA and central NC, while remnant outflow from last evening's MCS is draped across southern Coastal Plain. Given ample heating and abundant boundary layer moisture, along with modest mid-level lapse rates around 6.5 C/km, convection is finally tarting to trigger along the aforementioned remnant outflow/convergence zone from Laurinburg to Goldsboro. SPC mesoanalysis indicates 1500-2500 j/kg MLCAPE area wide, with strong DCAPE in excess of 1000 j/kg over the Coastal Plain. Additional convection will continue to fire along the higher terrain and move southeast with the strengthening flow associated with a speed/vort max moving through the Midwest and Ohio Valley. Without a better focus this afternoon, expect convection to be of the scattered/pulse nature, with the strongest storms still capable of producing small hail and isolated damaging wind gusts. As the upper wave and cold front approach this evening, there is the potential for clustering of storms owing to strengthening mid- level flow of 30-35kt, and the HRRR and various other recent CAM runs show a cluster moving out of Virginia and into the northern Piedmont/Coastal Plain after 7pm. The cold front, which is still over northern VA and the Ohio Valley, is forecast to push in from the north late tonight, through there is little airmass change accompanying the northerly flow. Some additional showers could pop up along the front as it more than likely stalls over the Piedmont early Wednesday. Patchy stratus also seems possible over the northern Coastal Plain, though guidance isn't showing a strong signal for it. Lows 69-74. && .SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/... As of 320 PM Tuesday... The cold front is expected to settle over NC on Wednesday morning, with slightly drier and more stable air north of the front and moderate instability south of the front again by Wednesday afternoon. Convection will be focused across the southern and eastern CWA, and modest/broad cyclonic mid-level flow may support a few clusters of strong storms. Morning stratus shouldn't have any impact on afternoon highs, which will be in the upper 80s and lower 90s based on a slight dip in 1000-850mb thicknesses to around 1420m. Lows Wednesday night in the 68-72. && .LONG TERM /THURSDAY THROUGH TUESDAY/... As of 210 PM Tuesday... Thursday through Sunday: Central NC will be stuck between a strong upper level ridge will centered over the Midwest and an upper level trough along the east coast of the U.S. Thursday into Saturday. Northwest flow aloft will dominate the region during that time, with some weak mid-level disturbances may kick off some convection. Otherwise, the forecast should remain mostly dry through the end of the week. The high will dampen some but stretch more west-east for the weekend. At the the surface, the piedmont trough will be a persistent feature over the Carolinas, with a Bermuda high to the east, southwest flow over NC, and ridging west of the mountains. The more significant weather issue will be the temperatures, which will increase from highs around 90 degrees and lows in the low 70s Thursday, to highs in the upper 90s to near 100 degrees and lows in the mid 70s by Sunday. Barring any significant forecast changes between now and then, Sunday looks the most likely to reach heat advisory criteria (heat index of 105 degrees), although Saturday could also reach criteria. Monday and Tuesday: There is a bit more uncertainty in the forecast for early next week, thus will stick with near climatology. Best chances for showers and storms in the aft/eve with a lull overnight. Temperatures a bit above normal, highs in the low to mid 90s and lows in the mid 70s. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... As of 150 PM Tuesday... Outside of thunderstorms, VFR conditions are expected for most of the current TAF period. A cold front approaching from the northwest will enhance thunderstorms coverage this evening, with a decent chance of storms impacting eastern terminals like RDU, FAY and RWI. Confidence in the next few hours is relatively low given the lack of a focus for the storms, but later this evening the cold front should help trigger several storms across the northern and eastern portions of the Piedmont and Coastal Plain. Confidence is highest at RWI and hires guidance suggests the best potential will be between 23Z and 03Z. Otherwise scattered showers and storms will be possible through 06z, with a decreasing chance through the remainder of the night as the cold front moves south through the area and a northeasterly wind focuses the best chance of showers/storms across southern and eastern NC on Wednesday. Long Term: High pressure will dominate the remainder of the week, leading to dry conditions and VFR. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...BS NEAR TERM...BS SHORT TERM...BS LONG TERM...KCP AVIATION...BS
Hazardous weather outlook, Jul 19, 3:30 PM EDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 330 PM EDT TUE JUL 19 2016 NCZ007>011-021>028-038>043-073>078-083>086-088-089-201930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 330 PM EDT TUE JUL 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH LATE EVENING...WITH DAMAGING WINDS THE MOST LIKELY THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HOT CONDITIONS...WITH HEAT INDEX VALUES IN EXCESS OF 100 DEGREES... WILL BE POSSIBLE THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 19, 4:39 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
439 PM EDT TUE JUL 19 2016
NCZ078-192130-
WAYNE NC-
439 PM EDT TUE JUL 19 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN WAYNE
COUNTY UNTIL 530 PM EDT...
AT 439 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GOLDSBORO...MOVING EAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...MOUNT OLIVE...WALNUT CREEK...SEVEN SPRINGS...BROGDEN...
MAR-MAC...CLIFFS OF THE NEUSE STATE PARK AND ELROY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3532 7783 3518 7784 3515 7790 3517 7793
3517 7798 3519 7800 3519 7805 3520 7809
3537 7805 3536 7782
TIME...MOT...LOC 2039Z 280DEG 14KT 3528 7799
77Special weather statement, Jul 19, 5:48 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
548 PM EDT TUE JUL 19 2016
NCZ028-192230-
EDGECOMBE NC-
548 PM EDT TUE JUL 19 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF EDGECOMBE COUNTY
UNTIL 630 PM EDT...
AT 548 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TARBORO...MOVING EAST AT 15 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...TARBORO...PRINCEVILLE...CONETOE...SPEED...LEGGETT AND
KINGSBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3587 7735 3582 7735 3583 7739 3583 7741
3581 7742 3581 7745 3580 7745 3580 7747
3577 7751 3587 7782 3601 7777 3598 7739
3590 7734
TIME...MOT...LOC 2148Z 280DEG 14KT 3590 7767
77Special weather statement, Jul 19, 6:10 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
610 PM EDT TUE JUL 19 2016
NCZ027-028-192315-
NASH NC-EDGECOMBE NC-
610 PM EDT TUE JUL 19 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF EAST CENTRAL NASH
AND CENTRAL EDGECOMBE COUNTIES UNTIL 715 PM EDT...
AT 609 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
DORTCHES...OR NEAR ROCKY MOUNT...MOVING EAST AT 15 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...TARBORO...NASHVILLE...DORTCHES...RED OAK...
PRINCEVILLE...LEGGETT...KINGSBORO AND BATTLEBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3580 7750 3592 7795 3609 7792 3608 7763
3607 7753 3606 7754 3605 7753 3604 7753
3604 7747 3603 7745
TIME...MOT...LOC 2209Z 280DEG 13KT 3600 7786
77Special weather statement, Jul 19, 6:12 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
612 PM EDT TUE JUL 19 2016
NCZ078-192300-
WAYNE NC-
612 PM EDT TUE JUL 19 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHEASTERN WAYNE
COUNTY UNTIL 700 PM EDT...
AT 612 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GOLDSBORO...MOVING EAST AT 15 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...WALNUT CREEK...PIKEVILLE...MAR-MAC AND ELROY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3534 7782 3528 7783 3527 7783 3534 7810
3550 7805 3549 7782 3543 7783 3540 7780
3538 7780
TIME...MOT...LOC 2212Z 280DEG 13KT 3541 7796
77Special weather statement, Jul 19, 6:14 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
614 PM EDT TUE JUL 19 2016
NCZ027-043-192300-
NASH NC-WILSON NC-
614 PM EDT TUE JUL 19 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN NASH
AND WILSON COUNTIES UNTIL 700 PM EDT...
AT 613 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WILSON...OR 14 MILES SOUTH OF NASHVILLE...MOVING EAST AT 15 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WILSON...ELM CITY...BAILEY...LUCAMA...STANTONSBURG...BLACK CREEK...
SARATOGA...SIMS...WILLBANKS AND BUCKHORN RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3566 7769 3559 7779 3568 7816 3572 7817
3587 7812 3585 7779 3583 7775 3574 7772
3570 7768
TIME...MOT...LOC 2213Z 280DEG 13KT 3576 7800
77Special weather statement, Jul 19, 6:27 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
627 PM EDT TUE JUL 19 2016
NCZ011-028-192300-
HALIFAX NC-EDGECOMBE NC-
627 PM EDT TUE JUL 19 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTH CENTRAL
HALIFAX AND NORTHEASTERN EDGECOMBE COUNTIES UNTIL 700 PM EDT...
AT 626 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHEAST OF TARBORO...MOVING EAST AT 15 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TARBORO...PRINCEVILLE...HOBGOOD AND SPEED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3584 7735 3589 7756 3607 7752 3606 7734
3600 7741 3590 7734
TIME...MOT...LOC 2226Z 280DEG 13KT 3597 7745
77The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 2:33 PM EDT | Special Weather Statement | RAH | Cumberland, Sampson, Scotland | 57 min |
| Jul 19, 3:43 PM EDT | Special Weather Statement | RAH | Sampson | 62 min |
| Jul 19, 4:39 PM EDT | Special Weather Statement | RAH | Wayne | 51 min |
| Jul 19, 5:48 PM EDT | Special Weather Statement | RAH | Edgecombe | 42 min |
| Jul 19, 6:03 PM EDT | Areal Flood Advisory | RAH | Edgecombe | 117 min |
| Jul 19, 6:10 PM EDT | Special Weather Statement | RAH | Edgecombe | 65 min |
| Jul 19, 6:12 PM EDT | Special Weather Statement | RAH | Wayne | 48 min |
| Jul 19, 6:14 PM EDT | Special Weather Statement | RAH | Wilson | 46 min |
| Jul 19, 6:18 PM EDT | Flash Flood Warning | RAH | Edgecombe | 3 hr |
| Jul 19, 6:27 PM EDT | Special Weather Statement | RAH | Edgecombe | 33 min |
| Jul 19, 6:43 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 47 min |
| Jul 19, 7:09 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 66 min |
| Jul 19, 7:24 PM EDT | Areal Flood Advisory | RAH | Cumberland | 2 hr |
| Jul 19, 7:34 PM EDT | Special Weather Statement | RAH | Wayne | 56 min |
| Jul 19, 7:37 PM EDT | Special Weather Statement | RAH | Edgecombe | 38 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.